Jump to content
  • Sign Up

Rate this topic

Recommended Posts

I am posting this because I hope that sharing my experience may help someone else who is experiencing eye pain and can't find the cause. About 2 years ago, I started having eye pain. Initially, wearing contacts helped so I thought the problem was exterior allergies. Then the pain worsened to the point where on some days, I felt like pulling my eyes out of their sockets even with the use of contacts, eye drops, tear plugs in the eyes and Excredin. I call this a pain of 8 on a scale of 10.

After a few months, many doctor visits and much agony , I realized that a big part of the problem was gluten. If I completely eliminated gluten, my eye pain could be reduced to about a 2 so that I needed only a little Excedrin (2 tablets per day) to keep the pain mostly under control. So much better to have a daily eye pain of 2 rather than 8!

Still, I wondered what was still causing the pain of 1 or 2. Finally, I realized the problem. In January, I had an upper GI which showed stomach inflamation. Could this stomach inflammation be related to my eye pain? Could eliminating pain relievers reduce my eye pain just as eliminating the gluten had? So I elilminated all pain relievers (just lived with the pain) and after 4-5 days, the eye pain was mostly gone! Now, I take no pain relievers and consume no gluten. I do still have minimal pain from dry eyes and probably some external allergies but most of the day, I am pain-free! Hurray!

Share this post


Link to post
Share on other sites

Have you noticed it getting any better or worse after taking a histamine blocker such as Benadryl?

I have not had near the pain around my eye area since going gluten free (although that hasn't been that long) I have always had pain in and around my eyes. Including acute attacks of it where the only way I can describe it is a strobe flash behind my eye.

Share this post


Link to post
Share on other sites

In April I had to start taking antihistamines on a daily basis and I was pleasantly surprised to find that they REDUCED the inflammation in my eyes, making them wetter and a lot more comfortable (even without eyedrops) :D But... last weekend I had the stomach flu and had to take a few doses of the anti-nausea medication promethazine (Phenergan)... horrible dryness (in my mouth too)!! You were smart to think of the side effects of your medications.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
0

×